Hail, Rice
- When
- July 30, 3:30 PM CST
- Where
- Rice County, 2 mi N of Morristown
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.267, -93.450
8 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 30, 12:57 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 157 PM CDT TUE JUL 30 2002 THUNDERSTORMS ARE SPREADING INTO W CENTRAL MN ATTM ALONG FRONTAL BOUNDARY SINKING SLOWLY SOUTH THROUGH CENTRAL MN. ETA GUIDANCE INDICATES THE BOUNDARY BOTTOMING OUT ACROSS SOUTHERN MN THIS EVENING BEFORE RETURNING NORTHEAST OVERNIGHT AS A WARM FRONT. STRONG TO SEVERE STORMS EXPECTED BY MID AFTERNOON AND SPC INDICATES A WATCH MAY COME OUT BY 3 PM. PLENTY OF INDICATORS TONIGHT FOR A HEAVY RAIN EVENT FROM SOUTHERN MN THROUGH W CENTRAL WI. COORDINATED WITH DLH..ARX AND DSM AND WILL BE ISSUING A FLOOD WATCH FOR SOUTH CENTRAL AND EAST CENTRAL MN AS WELL AS ALL OF W CENTRAL WI. AREA OF CONCERN RUNS ALONG THE NOSE OF THE H8 JET...STRONG LOW LEVEL WAA AND H8-H5 Q-VECTOR CONVERGENCE. A WEST TO EAST H10-H5 THICKNESS RIBBON IS SHOWN ACROSS NORTHERN MN TONIGHT WITH VERY DIFFLUENT THICKNESS ACROSS EAST CENTRAL AND SOUTHERN MN AS WELL AS WEST CENTRAL WI. K INDEX VALUES ARE SHOWN TO INCREASE TO AROUND 40. PWS PROGGED TO BE AROUND 2 INCHES AS WELL. 310-315K THETA SURFACES SHOWING STRONG UPGLIDE SPREADING ACROSS THE AFOREMENTIONED AREA. SOME SHOWERS AND THUNDERSTORMS SHOULD LINGER EARLY WEDNESDAY MORNING ACROSS THE EASTERN CWA BEFORE WE DRY OUT AND HEAT UP. A VERY HOT DAY INSTORE AND LATER FORECASTS WILL HAVE TO EVALUATE A HEAT ADVISORY. MORE STORMS SHOULD TAKE OFF LATE WEDNESDAY AFTERNOON ACROSS THE NORTHERN CWA AND SPREAD SE DURING THE EARLY EVENING AS A STRONGER COLD FRONT PUSHES THROUGH. SO A PRETTY ROUGH 36 HOURS AHEAD OF US. HIGH PRESSURE STILL ON TRACK FOR THURSDAY AND FRIDAY WITH COOLER AND LESS HUMID CONDITIONS. THIS WONT LAST LONG AS MOISTURE AND INSTABILITY SPREAD BACK INTO THE AREA FOR FRIDAY NIGHT AND SATURDAY. SO THE EXTENDED PORTION WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS FOR THE UPCOMING WEEKEND. FWC MOS STILL LOOKS TOO LOW ON HIGH TEMPERATURES FOR TOMORROW AND WILL BE INCREASING VALUES BY 5 DEGREES. .MSP...FLOOD WATCH TONIGHT MNZ051>053-058>063-065>070- 073>078-082>085-091>093-WIZ014>016-023>028-311100- HILTBRAND
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-302100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1202 PM CDT TUE JUL 30 2002 THE STORM PREDICTION CENTER HAS INDICATED A RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND SOUTHERN MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...FOR THIS AFTERNOON AND TONIGHT. A COOL FRONT ACROSS CENTRAL MINNESOTA IS FORECAST TO MOVE INTO SOUTHERN MINNESOTA THIS AFTERNOON. THE FRONT WILL BEGIN TO MOVE NORTHWARD LATE TONIGHT. THE PRIMARY THREAT AREA FOR SEVERE THUNDERSTORMS...WITH LARGE HAIL... DAMAGING WINDS...AND VERY HEAVY RAINFALL...FOR THIS AFTERNOON AND EVENING...WILL BE GENERALLY ALONG AND SOUTH OF A LINE FROM CORNELL WISCONSIN...THROUGH THE TWIN CITIES METRO AREA...TO SLEEPY EYE MINNESOTA. AFTER MIDNIGHT...THE THREAT OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND HEAVY RAINS...WILL SHIFT NORTHWARD INTO CENTRAL MINNESOTA. SPOTTER ACTIVATION MAY BE NEEDED BY LATE AFTERNOON. RJN
The Minneapolis radar (KMPX), 65 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
Measured at the fire station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5310127, 5310128, 5310135, 5310129, 5310131, 5310130, 5310132, 5310133, 5310134.